So I had my ACDF on 6-2-10 of C6-7 one level. I am sirpose to go back and have 2levels in my lumbar done. But I am terrified due to this experience. I have read some post of people having headaches since your surgery? Mild? Severe? Do they induce vomiting and chills? My headaches were so bad I could not move, was physically ill, couldn't sit, laydown, or walk. Just stand in one place for hours at a time. The only thing that took them down to a manageable level was to stop taking Percocet. I had this replaced with Naproxen and now have been give 10MG of just Oxycodone w/out the "Tylenol" in it and a muscle relaxer. Now I can't stand up for more than 60 seconds with out complete loss of motor function in both leggs and a wave of numbness from arms to feet... I am worried about this new symptom Has anyone experienced something similar? If so what was the verdict...?
You are still in the post-op period and your problems could be medication combined with swelling at the surgery sight combined with post anesthesia problems and who knows what. I stopped breathing 4 days after my surgery....just another bizarre post-op problem!
As everyone gets tired of hearing me say....GIVE IT TIME. This is major surgery and takes time to heal. Spine surgery especially takes time as nerves are the slowest of all cell types to heal.
I was also supposed to have lumbar surgery after my first cervical surgery and I ended up with major complications and back into more cervical surgery. All of a sudden, I can deal with the lumbar problems and we've never spoken of it since.
Amazing what you suddenly find can wait. No need to rush into anything.
Some people are very sensitive to various forms of narcotics.....nausea, vomiting, headaches (including migraines) and sudden drop in blood pressure (sudden weakness, etc.) Many are dehydrated after surgery and that compounds the problem. Finding the right pain pill with the right chemical structure can be difficult.
I'm really sorry to hear you are one of the very sensitive people.....I am too. Dilaudid gives me migraines, a regular percocet drops my BY and I have to hit the floor and put my feet up, concentrate on breathing slowly. Others make me puke. But 1/2 of pain pill works fine most of the time.
Do you know what they gave you in the hospital post-op? Did it work then? If okay, then call your doc to find out what he ordered. In the meantime, work on hydration!!